Virginia, 2025

Damaging Winds in Virginia, June 6, 2025

June 6, 2025 · NWS LWX · 17 events in 8 counties and zones

Isolated severe thunderstorms produced localized damaging wind gusts during the mid to late afternoon and early evening hours across eastern West Virginia and north-central Virginia. One storm produced considerable wind damage over a small portion of the north-central Virginia piedmont.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$362,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

Isolated severe thunderstorms produced localized damaging wind gusts during the mid to late afternoon and early evening hours across eastern West Virginia and north-central Virginia. One storm produced considerable wind damage over a small portion of the north-central Virginia piedmont.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 6, 9:14 AM EST, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 6, 9:14 AM EST, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1014 AM EDT Fri Jun 6 2025

.SYNOPSIS...
A weak area of low pressure over eastern North Carolina will
move offshore by this evening. Meanwhile, a cold front will
slowly work east from the Ohio River Valley today and approach
the area Saturday before pushing south of the area Sunday.
A stronger cold front will cross the area during the middle
portion of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
A vort max noted in water vapor imagery is driving a cluster of
showers and thunderstorms over southwestern PA and north central
WV. Models don't have the best placement of this convection, but
the combination of the forcing and at least some elevated
instability to the east suggests this activity could persist in
some form across the northern third of the area. Additional
storms may fire along the terrain and in closer proximity to a
surface low and second shortwave currently over Ohio. This
activity will likely affect the western half of the area this
afternoon. Showers associated with low pressure over the
northern Outer Banks continue to skirt southern Maryland but
should not make any addition northwestward progress.

Heights will gradually fall over the region over the next 60
hours or through the day Sunday. This will support a lee-side
trof this afternoon and promote moisture and instability to
support showers and thunderstorms, particularly west of the Blue
Ridge Mountains. T-storm activity is expected to spread east and
reach the metros during the evening hours, although with
weakening intensity. There is a risk of some severe wx this
afternoon, mainly for areas west of I-81 and into northern MD
and PA. An isolated instance of flooding is also possible in
this area due to slow storm motions, precipitable water over
1.5 inches, and one hour flash flood guidance of 1-1.5 inches.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A cold front will enter the fcst area Saturday and continue to
support the risk of showers and thunderstorms Saturday and
through the weekend. Both forcing and moisture will be plentiful
to support numerous to widespread showers and thunderstorms.
Instability will be modest due to widespread clouds and weak
lapse rates.

Trough axis is expected to shift east of the area Sunday night,
which should result in a decreasing trend of showers. However,
summer fronts/troughs tend to move slower than model guidance
indicate. So, we'll see about this.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A broad longwave trough with an embedded closed upper low is
forecast to dive southeastward from the Canadian Prairie Provinces
and Northern Plains toward the Great Lakes and eventually the
Northeast on Monday and Tuesday. That will place us within
southwesterly flow aloft ahead of the approaching trough. Gradual
height falls aloft atop a seasonably warm and humid airmass will
lead to development of at least weak surface based instability on
both Monday and Tuesday. Deep layer shear will also be on the
increase ahead of the approaching trough. Showers and thunderstorms
appear possible on both Monday and Tuesday afternoon, and a few
stronger storms can't be ruled out given the overlap of instability
and deep layer shear present.

Most model guidance shows the aforementioned trough progressing off
to our east by Wednesday, with weak upper ridging building in for
the middle of the week. This should result in drier conditions
locally for Wednesday and Thursday. Temperatures should remain
seasonable, with highs generally in the low-mid 80s and overnight
lows in the upper 50s and 60s.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
A cluster of showers and thunderstorms is cross the Appalachians
this morning. This activity would most likely affect MRB, but
will have to see what holds together to the east. Additional
t-storms are likely at MRB this afternoon, with scattered
activity reaching the metro areas after 21Z. There should be a
weakening trend with eastward extent, so the PROB30 groups
represent closer to a 50 percent chance at IAD and 30 percent
chance at BWI. They should dissipate by 02Z, if not sooner. More
widespread showers and t-storms are expected Sat into Sun as a
cold front slowly crosses the area.

Prevailing VFR conditions are expected on both Monday and Tuesday,
but temporary drops to sub-VFR conditions may be possible either
afternoon. Winds are expected to be out of the south to southwest
both days.

&&

.MARINE...
Generally, light winds below 10 kt through Sunday. Lightning
will be the main threat over the weekend. Winds increase Sunday
behind a weak cold front and SCAs may become necessary.

Sub-SCA level south to southwesterly winds are expected on both
Monday and Tuesday. Thunderstorms may be possible either afternoon.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...None.

&&

SYNOPSIS...LFR
NEAR TERM...ADS/LFR
SHORT TERM...LFR
LONG TERM...KJP
AVIATION...ADS/LFR/KJP
MARINE...ADS/LFR/KJP
Hazardous weather outlook, Jun 6, 4:02 AM EST, 9 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
502 AM EDT Fri Jun 6 2025

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-071000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
502 AM EDT Fri Jun 6 2025

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-071000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
502 AM EDT Fri Jun 6 2025

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Today and Tonight

An isolated severe thunderstorm or two is possible this afternoon
into early this evening for areas west of Route 15.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ501-502-509-510-VAZ503-504-WVZ501>506-071000-
Extreme Western Allegany-Central and Eastern Allegany-
Western Garrett-Eastern Garrett-Western Highland-Eastern Highland-
Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-
Western Pendleton-Eastern Pendleton-
502 AM EDT Fri Jun 6 2025

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Today and Tonight

An isolated severe thunderstorm or two is possible this
afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The Sterling radar (KLWX), 38 km away, was scanning. The volume nearest the first event began at 18:26 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Loudoun

When
June 6, 1:26 PM EST
Where
Loudoun County, 1.83 mi N of Lovettsville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.296, -77.634

Trees blew down near the intersection of Tollhouse Road/Wenner Road and VA-287 Berlin Turnpike.

Thunderstorm Wind, Madison

When
June 6, 1:59 PM EST
Where
Madison County, 0.57 mi ESE of Oakpark
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
38.367, -78.160

There were four reports of trees blown down in the vicinity of Oakpark.

Thunderstorm Wind, Madison

When
June 6, 1:59 PM EST
Where
Madison County, 2.44 mi E of Oakpark
Measured
56 kt (64 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
38.366, -78.125

Numerous trees blew down along Meander Run Road heading towards Locust Dale.

Thunderstorm Wind, Madison

When
June 6, 2:00 PM EST
Where
Madison County, 0.7 mi SSE of Oakpark
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
38.361, -78.164

Multiple trees were uprooted off of Oak Park Road.

Thunderstorm Wind, Culpeper

When
June 6, 2:20 PM EST
Where
Culpeper County, 0.38 mi SSE of Rapidan
Measured
61 kt (70 mph) estimated gust
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
38.315, -78.067

Numerous trees blew down in the Rapidan and Locust Dale areas. A few trees fell onto houses. Damage was reported at the Rapidan Volunteer Fire Department.

Thunderstorm Wind, Orange

When
June 6, 2:20 PM EST
Where
Orange County, 2.03 mi NNE of Nasons
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
38.294, -78.009

Numerous trees blew down along Clarks Mountain Road.

Thunderstorm Wind, Orange

When
June 6, 2:20 PM EST
Where
Orange County, 0.79 mi W of Nasons
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
38.270, -78.044

Numerous trees blew down along Mount Sharon Road.

Thunderstorm Wind, Orange

When
June 6, 2:25 PM EST
Where
Orange County, 0.44 mi NW of Pierces Shop
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
38.234, -78.056

Numerous trees blew down along Brick Church Road.

Thunderstorm Wind, Orange

When
June 6, 2:27 PM EST
Where
Orange County, 0.33 mi SE of Orange Co Arpt
Measured
65 kt (75 mph) measured gust
Reported by
AWOS
Coordinates
38.247, -78.046

A wind gust of 65 knots (75 MPH) was measured by the AWOS at Orange County Airport (KOMH).

Thunderstorm Wind, Orange

When
June 6, 2:40 PM EST
Where
Orange County, 0.59 mi WNW of Lahore
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
38.202, -77.981

Multiple trees blew down along Lahore Road heading into VA-629 Lahore, and then also along Marquis Road heading north and south out of Lahore.

Thunderstorm Wind, Orange

When
June 6, 2:49 PM EST
Where
Orange County, 0.85 mi E of Daniel
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
38.168, -78.014

Multiple trees blew down along Monrovia Road.

Thunderstorm Wind, Fauquier

When
June 6, 3:12 PM EST
Where
Fauquier County, 1.85 mi SW of New Baltimore
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
38.749, -77.742

Trees blew down near Warrenton, including one onto a house in the 7000 block of Skyland Drive.

Thunderstorm Wind, Albemarle

When
June 6, 3:15 PM EST
Where
Albemarle County, 1.73 mi SW of Eastham
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
38.051, -78.441

Trees and wires blew down in the 1700 block of VA-20 Stony Point Road.

Thunderstorm Wind, Frederick

When
June 6, 4:22 PM EST
Where
Frederick County, 1.14 mi W of Gore
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.273, -78.371

Trees blew down blocking the intersection of Anchorage Lane and Parishville Road.

Thunderstorm Wind, Frederick

When
June 6, 4:30 PM EST
Where
Frederick County, 1.46 mi ENE of Whitacre
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.341, -78.307

Trees and wires blew down in the 100 block of VA-127 Bloomery Pike.

Thunderstorm Wind, Warren

When
June 6, 5:15 PM EST
Where
Warren County, 0.88 mi NW of Riverton
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
38.959, -78.191

Several trees blew down in the 600 block of Luke Road, and on westbound I-66 near mile marker 6.

Thunderstorm Wind, Warren

When
June 6, 5:23 PM EST
Where
Warren County, 0.73 mi ENE of Happy Creek
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
38.932, -78.137

Trees blew down near the intersection of Dismal Hollow Road and Happy Creek Road, and at the nearby firehouse.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2025Every state in 2025This day in weather historyWarnings in Virginia, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251346, 1251347, 1251348, 1251349, 1251350, 1251351, 1251352, 1251353, 1251354, 1251355, 1251356, 1251357, 1251358, 1251359, 1251360, 1251361, 1251362.